MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS SYNERGY COMBO HOOK BLADE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS SYNERGY COMBO HOOK BLADE; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SNGHK2
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #unk.Additional information was requested and the following was obtained: did the issue with the packaging compromise the sterility of the device? that¿s what we are unsure of, it does appear that you can see light through the cracks of the packaging.For that reason, we wanted to call it and send it in as they are all coming from the same lot.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.Complaint information is trended on a regular basis to determine if further investigation is warranted.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, upon receipt of the device, they opened the box and the devices appeared to have "cracks" in the individual packaging that was allowing light to get through.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/11/2020.Investigation summary: the device a was returned inside its sterile package.Upon visual inspection, it was noted that the tyvek had delamination.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Possible causes of tyvek delamination are tyvek quality, seal strength, or opening technique; however, no conclusion could be reached as to what may have caused this condition.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.

Brand Name
HS SYNERGY COMBO HOOK BLADE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10534432
Report Number3005075853-2020-04670
Device Sequence Number1192548
Product Code LFL
UDI-Device Identifier10705036013815
UDI-Public10705036013815
Combination Product (Y/N)N
PMA/510(K) Number
SNGHK2
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2021
Device Model NumberSNGHK2
Device Catalogue NumberSNGHK2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date12/12/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE.; GENERATOR AND HANDPIECE.